Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Mathematica Slovaca

Editor-in-Chief: Pulmannová, Sylvia

6 Issues per year


IMPACT FACTOR 2017: 0.314
5-year IMPACT FACTOR: 0.462

CiteScore 2017: 0.46

SCImago Journal Rank (SJR) 2017: 0.339
Source Normalized Impact per Paper (SNIP) 2017: 0.845

Mathematical Citation Quotient (MCQ) 2017: 0.26

Online
ISSN
1337-2211
See all formats and pricing
More options …
Volume 68, Issue 3

Issues

On the solutions of a second-order difference equation in terms of generalized Padovan sequences

Yacine Halim / Julius Fergy T. Rabago
  • Department of Mathematics and Computer Sciences College of Science, University of the Philippines, Gov. Pack Road, Baguio City, 2600, Benguet, Philippines
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2018-05-18 | DOI: https://doi.org/10.1515/ms-2017-0130

Abstract

This paper deals with the solution, stability character and asymptotic behavior of the rational difference equation

xn+1=αxn1+βγxnxn1,nN0,

where ℕ0 = ℕ ∪ {0}, α, β, γ ∈ ℝ+, and the initial conditions x–1 and x0 are non zero real numbers such that their solutions are associated to generalized Padovan numbers. Also, we investigate the two-dimensional case of the this equation given by

xn+1=αxn1+βγynxn1,yn+1=αyn1+βγxnyn1,nN0.

MSC 2010: Primary 39A10; Secondary 40A05

Keywords: difference equations; general solution; stability; generalized Padovan numbers

This work was supported by LMAM Laboratory, Jijel University.

References

  • [1]

    Bacani, J. B.—Rabago, J. F. T.: On linear recursive sequences with coefficients in arithmetic-geometric progressions, Appl. Math. Sci. 52 (2015), 2595–2607.Google Scholar

  • [2]

    Brand, L.: A sequence defined by a difference equation, Amer. Math. Monthly 62 (1955), 489–492.CrossrefGoogle Scholar

  • [3]

    Clark, C. W.: A delayed recruitement of a population dynamics with an application to baleen whale population, J. Math. Biol. 3 (1976), 381–391.CrossrefGoogle Scholar

  • [4]

    De Weger, B. M. M.: Padua and Pisa are exponentially far apart, Publ. Mat. 41 (1997), 631–651.CrossrefGoogle Scholar

  • [5]

    Elsayed, E. M.: On a system of two nonlinear difference equations of order two, Proc. Jangjeon Math. Soc. 18 (2015), 353–368.Google Scholar

  • [6]

    Elsayed, E. M.—Ibrahim, T. F.: Periodicity and solutions for some systems of nonlinear rational difference equations, Hacet. J. Math. Stat. 44 (2015), 1361–1390.Google Scholar

  • [7]

    Elsayed, E. M.: Solution for systems of difference equations of rational form of order two, Comp. Appl. Math. 33 (2014), 751–765.CrossrefGoogle Scholar

  • [8]

    Fulford, G.—Forrester, P.—Jones, A.: Modelling with Differential and Difference Equations, Cambridge University Press, 1997.Google Scholar

  • [9]

    Halim, Y.: Global character of systems of rational difference equations, Electron. J. Math. Analysis Appl. 3 (2015), 204–214.Google Scholar

  • [10]

    Halim, Y.: Form and periodicity of solutions of some systems of higher-order difference equations, Math. Sci. Lett. 5 (2016), 79–84.CrossrefGoogle Scholar

  • [11]

    Halim, Y.: A system of difference equations with solutions associated to Fibonacci numbers, Int. J. Difference Equ. 11 (2016), 65–77.Google Scholar

  • [12]

    Halim, Y.—Touafek, N.—Elsayed, E. M.: Closed forme solution of some systems of rational difference equations in terms of Fibonacci numbers, Dyn. Contin. Discrete Impuls. Syst. Ser. A Math. Anal. 21 (2014), 473–486.Google Scholar

  • [13]

    Halim, Y.—Touafek, N.—Yazlik, Y.: Dynamic behavior of a second-order nonlinear rational difference equation, Turkish J. Math. 39 (2015), 1004–1018.CrossrefWeb of ScienceGoogle Scholar

  • [14]

    Halim, Y.—Bayram, M.: On the solutions of a higher-order difference equation in terms of generalized Fibonacci sequences, Math. Methods Appl. Sci. 39 (2016), 2974–2982.CrossrefWeb of ScienceGoogle Scholar

  • [15]

    Halim, Y.—Rabago, J. F. T.: On some solvable systems of difference equations with solutions associated to Fibonacci numbers, Electron. J. Math. Analysis Appl. 5 (2017), 166–178.Google Scholar

  • [16]

    Khaliq, A.—Elsayed, E. M.: Qualitative properties of difference equation of order six, Mathematics 24 (2016), 14 pp.Web of ScienceGoogle Scholar

  • [17]

    Larcombe, P. J.—Rabago, J. F. T.: On the Jacobsthal, Horadam and geometric mean sequences, Bull. Inst. Combin. Appl. 76 (2016), 117–126.Google Scholar

  • [18]

    Mickens, R. E.: Difference Equations: Theory, Applications and Advanced Topics, 3rd edition, Chapman and Hall/CRC, 2015.Google Scholar

  • [19]

    Shannon, A. G.—Anderson, P. G.—Horadam, A. F.: Properties of Cordonnier, Perrin and Van der Laan numbers, Int. J. Math. Educ. Sci. Technol. 37 (2006), 825–831.CrossrefGoogle Scholar

  • [20]

    Rabago, J. F. T.: Effective methods on determining the periodicity and form of solutions of some systems of non-linear difference equations, Int. J. Dyn. Syst. Differ. Equ. 7 (2017), 112–135.Google Scholar

  • [21]

    Rabago, J. F. T.—Halim, Y.: Supplement to the paper of Halim, Touafek and Elsayed: Part I, Dyn. Contin. Discrete Impuls. Syst. Ser. A Math. Anal. 24 (2017), 121–131.Google Scholar

  • [22]

    Stević, S.: Representation of solutions of bilinear difference equations in terms of generalized Fibonacci sequences, Electron. J. Qual. Theory Differ. Equ. 67 (2014), 1–15.Web of ScienceGoogle Scholar

  • [23]

    Stević, S.: On a system of difference equations, Appl. Math. Comput. 218 (2011), 3372–3378.Google Scholar

  • [24]

    Tollu, D. T.—Yazlik, Y.—Taskara, N.: On the solutions of two special types of Riccati difference equation via Fibonacci numbers, Adv. Differ. Equ. 174 (2013), 7 pp.Web of ScienceGoogle Scholar

  • [25]

    Tollu, D. T.—Yazlik, Y.—Taskara, N.: The solutions of four Riccati difference equations associated with Fibonacci numbers, Balkan J. Math. 2 (2014), 163–172.Google Scholar

  • [26]

    Tollu, D. T.—Yazlik, Y.—Taskara, N.: On fourteen solvable systems of difference equations, Appl. Math. Comput. 233 (2014), 310–319.Web of ScienceGoogle Scholar

  • [27]

    Touafek, N.: On some fractional systems of difference equations, Iranian J. Math. Sci. Info. 9 (2014), 303–305.Google Scholar

  • [28]

    Touafek, N.: On a second order rational difference equation, Hacet. J. Math. Stat. 41 (2012), 867–874.Google Scholar

  • [29]

    Touafek, N.—Halim, Y.: Global attractivity of a rational difference equation, Math. Sci. Lett. 3 (2013), 161–165.Google Scholar

  • [30]

    Touafek, N.—Halim, Y.: On max type difference equations: expressions of solutions, Int. J. Nonlinear Sci. 11 (2011), 396–402.Google Scholar

  • [31]

    Touafek, N.—Elsayed, E. M.: On the periodicity of some systems of nonlinear difference equations, Bull. Math. Soc. Sci. Math. Roum. 55 (2012), 217–224.Google Scholar

  • [32]

    Touafek, N.—Elsayed, E. M.: On the solutions of systems of rational difference equations, Math. Comput. Modelling 55 (2012), 1987–1997.CrossrefWeb of ScienceGoogle Scholar

  • [33]

    Yazlik, Y.—Tollu, D. T.—Taskara, N.: On the solutions of difference equation systems with Padovan numbers, Appl. Math. J. Chin. Univ. 12 (2013), 15–20.Google Scholar

About the article


Received: 2017-04-23

Accepted: 2017-11-05

Published Online: 2018-05-18

Published in Print: 2018-06-26


Citation Information: Mathematica Slovaca, Volume 68, Issue 3, Pages 625–638, ISSN (Online) 1337-2211, ISSN (Print) 0139-9918, DOI: https://doi.org/10.1515/ms-2017-0130.

Export Citation

© 2018 Mathematical Institute Slovak Academy of Sciences.Get Permission

Comments (0)

Please log in or register to comment.
Log in